

## The only way to do great work is to love what you do." -- Steve Jobs

Toronto November 6th, 7th & 8th, 2018



Holiday Inn Toronto International 970 Dixon Road Toronto, ON M9W 1J9 416-674-4343 reservations@yyzia.com

\$135.00 per night

Calgary November 27th, 28th & 29th, 2018



Sheraton Cavalier Calgary 2620 32nd Avenue NE Calgary, AB T1Y 6B8 1-403-291-0192

https://www.starwoodmeeting.com/events/start.action?id=1801105943&key=16642AC5

\$ 154.00 per night

Registration Fees — Register Early to Avoid Late Fees

#### **Registration Deadline**

Friday October 12th, 2018 4:00 p.m. EST

#### **Registration Deadline**

Friday November 2nd, 2018 4:00 p.m. EST

All Registration forms received after the deadline for 'Registration" will be treated as "At the Door", and subject to the rates posted in the fee schedule.

### 2018 Fee Schedule

Ontario Workshop Member: \$415.00 + HST Non-Member: \$485.00 + HST

Alberta Workshop

ST Member: \$415.00 + GST

0 + HST Non-Member: \$485.00 + GST

Door Member: \$510.00 + HST Door Member: \$510.00 + GST Door Non-Member: \$580.00 + GST

All Fees Are Non-Refundable

See the Fee Schedule on the Registration Form for more information.

E SAVE SAVE!!!! SAVE \$16.00 per registration by using eTransfer payment





## Accommodations



The Workshops will be held at the hotels indicated above. Make reservations as soon as possible, as there are only a limited number of rooms are available at the posted rates. Contact the hotel of choice directly to make reservations.

## **Hotel Reservation CUT OFF DATES:**

#### **TORONTO**

reservations@yyzia.com 416-674-4343 Wednesday October 10, 2018

#### **CALGARY**

https://www.starwoodmeeting.com/even ts/start.action?id=1801105943&key=16 642AC5

Friday October 26, 2018

# **Summary of Events**

Toronto: NOVEMBER 6th: Meet & Greet Reception

**NOVEMBER 8th: Workshop** 

Calgary: NOVEMBER 27th: Meet & Greet Reception

**NOVEMBER 29th: Workshop** 

**NOVEMBER 7th: Workshop, Dinner &** 

**Team Building** 

**NOVEMBER 28th: Workshop &** 

Dinner

# Workshop Highlights

#### **Qualifying Continuing Education Credits Required for:**

QEI Certified Inspectors, Consultants and Elevating Device Mechanics

#### Informative Training Session Highlights Include:

- AECO Certification
- Alterations-Code Data Plate
- Inspection Procedure
- Schematic Navigation
- A17.1/B44 Handbook
- Safety Moments and Reminders
- And MUCH MUCH MORE!!!

#### Speakers: MC Les Simonffy, TSSA

- Bill Snyder, VTE Solution
- David Parkes, TSSA
  - Jack Day, NAESA International
  - John Rearick, ASME
  - Robert Kaspersma, Liftinstituut

'The best preparation for tomorrow is doing your best today." -H. Jackson Brown, Jr.



## **NAESA International**

Canadian Region Office 1019 Shepherds Drive Burlington, ON L7T 3R2 Email: registration@naesacanada.com



REGISTRATION INFORMATION			
Name:			
Address:			
Email:			
Organization:	Phone Number:		
Workshop Location:	Toronto, Ontario Calgary, Alberta		algary, Alberta
MANDATORY FIELDS NAESA Member: Ontario EDM:	YES NO YES NO	QEI Certification Nui Certification Numbe	
	PAYMENT I	NFORMATION	
Payment Type:	VISA	MASTERCAR	RD
Name as it appears on card:			
Address:	City:	Prov:	Postal Code:
Credit Card Number:	edit Card Number: Date of Expiry:		of Expiry:
Signature/Authorization:			
<ul> <li>Completed Registration Forms must be emailed to: registration@naesacanada.com</li> <li>VISA, MASTERCARD and e-Transfer will be accepted.</li> <li>SAVE SAVE SAVE!!!!!! \$16.00 off on all e-Transfer sent to registration@naesacanada.com</li> <li>Remember, being NAESA Certified does not guarantee you are a Member</li> </ul>			
FEE SCHEDULE — WORKSHOP FEES ARE NON-REFUNDABLE			
Select the Fee Submitted*  *The fee selected will be reviewed before registration, and subject to revision based on the registration type/date.			
Toronto: Deadline October 12th, 2018, NAESA Member: \$415.00 + HST = \$468.95 Non-Member: \$485.00 + HST = \$548.05  Calgary: Deadline November 2nd, 2018 NAESA Member: \$415.00 + GST = \$435.75 Non-Member: \$485.00 + GST = \$509.25			
All Registration forms received after the deadline for 'Registration" will be treated as "At the Door", Toronto: NAESA Member: \$510.00 + HST = \$576.30 Non-Member: \$580.00 + HST = \$655.40 Non-Member: \$580.00 + GST = \$609.00			
SAVE SAVE SAVE!!!!!! \$16.00 off on all e-Transfer sent to registration@naesacanada.com  Toronto:  Deadline October 12th, 2018, NAESA Member: \$399.00 + HST = \$450.87 Non-Member: \$470.00 + HST = \$533.36  Deadline November 2nd, 2018 NAESA Member: \$399.00 + GST = \$418.95 Non-Member: \$470.00 + GST = \$493.50			ember 2nd, 2018 per: \$399.00 + GST = \$418.95



**Toronto: November 6-8, 2018** 

# THE ONLY WAY TO DO GREAT WORK IS TO LOVE WHAT YOU DO – STEVE JOBS

**Location:** Holiday Inn Toronto International Airport **Address:** 970 Dixon Road, Toronto ON, M9W 1J9

**Duration:** Tuesday November 6, 2018

Duration.	ruesuay November 0, 2010		
Time	ltem	Lead	
6:00 – 6:30 p.m.	Registration	Trillium Foyer	
6:00 – 11:00 p.m.	Meet and Greet Reception	Trillium Ballroom A	
Time	ltem	Lead	
	Wednesday November 7, 2018		
6:30 – 7:45 a.m.	Breakfast	Trillium Ballroom A	
7:15 – 7:30 a.m.	Registration	Trillium Foyer	
	Daily Opening Remarks		
7:45 – 8:00 a.m.	Certificates will be issued based on the amount of time individuals were actually in attendance. If an individual arrives at a training session late or leaves a training session early, his/her certificate will be revised to reflect the actual number of hours the individual was in attendance. In addition, if an individual neglects to sign the attendance sheet at the required time and/or does not pick up his/her certificate at the end of the event, it will be presumed that the individual was not in attendance for the entire event and his/her certificate will be revised accordingly.  Mechanics certification number required on sign in sheets where applicable and in jurisdictions with mechanic certifications.	Les Simonffy Marcus Tevyaw	
	Safety Moment  Duration: 0.5 hrs  0.05 CEUs		
08:00 – 8:30 a.m.	Our safety culture requires periodic visits to ensure we are vigilant with respect to public safety as well as our own personal safety; this presentation will reflect on both. (Cannabis in the workplace)	Cy Gray	
	Benchmark Continuing Education:		
	Dedicated to safe work practices		



Toronto: November 6-8, 2018

# THE ONLY WAY TO DO GREAT WORK IS TO LOVE WHAT YOU DO – STEVE JOBS

Time	Item	Lead
	Part 1 ASME A17.1-16/CSA B44-2016	
	Duration: 1.50 hrs 0.15 CEUs	
8:30 – 10:00 a.m.	This presentation will be provided in two parts covering Parts of the 2016 edition of the A17.1/B44 Safety Code for Elevators and Escalators. Changes that have been made to the 2013 edition of the Elevator Safety Code will be highlighted.	Jack Day
	Benchmark Continuing Education:	
	Technical, Codes:	
10:00 – 10:20	Morning Break	Trillium Foyer
	ASME A17.2 Inspection Procedures	
10:20 –11: 20 a.m.	Duration: 1.0 hrs 0.1 CEUs	
	This presentation will focus on the use of the A17.2 and look at some of the changes in the latest edition. It will also show how it relates to A17.1/B44 while providing some do's and don'ts.	Bill Snyder
	Benchmark Continuing Education:	
	Technical Training and Code:	
	ASME A17.1/CSA B44 Handbook	
	Duration: 1.0 hrs <b>0.1 CEUs</b>	
11:20 – 12:20 p.m.	The handbook is a companion document to the A17.1/B44 Safety Code for Elevators and Escalators published by ASME. This presentation by the editor will focus on the use of the document, rationale for the requirements and why requirements in the safety code are arrived at.	Kevin Brinkman
	Benchmark Continuing Education:	
	Technical Training:	
12:20- 1:15	Lunch	Trillium Ballroom A



Toronto: November 6-8, 2018

# THE ONLY WAY TO DO GREAT WORK IS TO LOVE WHAT YOU DO – STEVE JOBS

	Job Hazard Assessment	
1:15 – 2:15 p.m.	Duration: 1.0 hrs  O.1 CEUs  This presentation will look at how safety impacts your day to day activities as elevator personnel and will highlight the responsibilities of mechanics and inspectors on a daily basis. This is designed as a follow up to last years presentation that covered safe work procedures extracted from the Elevator Industry Field Employees Safety Handbook around access to hoistways, positioning of devices, communications, lock out and tag out as well as safe arrival and departure and is intended to demonstrate the importance one needs to assume for personal safety.  Benchmark Continuing Education:	Jack Day
	Safe Work Practices, Code, Regulations:	
	Note: Intent to address Ontario specific EDM Safety training	
	Escalator Inspections	
2:15 – 3:15 pm	Duration: 1.0 hrs  O.1 CEUs  This presentation will cover potential accident scenarios on escalators and related Code requirements for prevention.  Building design, behaviour of mechanics and the public, as well as design will be highlighted.  Benchmark Continuing Education: Technical Training, Codes, Safety:  Note: Intent to address Ontario specific EDM training	Fartash Razmjoo
3:15 – 3:30 p.m.	Afternoon Break	Trillium Ballroom A
3:30 – 4:30 p.m.	AECO Certification  Duration: 1.0 hrs  A17.7 -2007/B44.7-07 is the Performance Based Code that covers the design, construction, operation, inspection, testing, maintenance, alteration and repair of elevator equipment and is used by an Accredited Elevator Escalator Certifying Organization to approve elevator equipment outside of the prescriptive code. His presentation will provide an explanation of the AECO process, from start to finish. Several examples will be provided as well as what the task of an inspector is performing inspections on ASME A17.7 / CSA B44.7 compliant elevators/parts.  Benchmark Continuing Education:	Robert Kaspersma



Toronto: November 6-8, 2018

# THE ONLY WAY TO DO GREAT WORK IS TO LOVE WHAT YOU DO – STEVE JOBS

Time	Item	Lead
4:30 – 4:45 p.m.	Executive Director's Address	Bob Shepherd
	Canadian Region Business Meeting	Dean McLellan
4:45 – 5:30 p.m.	Members & All Attendees	Marcus Tevyaw
		Stephanie Coyne
6:00 – 10:00 p.m.	Dinner	Trillium Ballroom A

**Duration:** Thursday November 8, 2017

Location: Trillium Ballroom BC

	Timan Bamban Ba		
Time	Item	Lead	
6:30 – 7:45 a.m.	Breakfast	Trillium Ballroom A	
7:55 – 8:00 a.m.	Daily Opening Remarks	Dean McLellan	
7.55 – 6.00 a.m.	Daily Opening Remarks	Les Simonffy	
	Schematics/Wiring Diagrams		
	Duration: 1.25 hrs 0.125 CEUs		
8:00 – 9:15 a.m.	This session will look at an area that affects all elevator personnel when engaging with elevator equipment. A review of electrical symbols, electrical print reading and on site conditions for schematics will be highlighted in the presentation.	David Parkes	
	Technical Training:		
TKE MRL Product Line			
	Duration: 1.25 hrs 0.125 CEUs		
9:15 - 10:30 a.m.	This informative presentation will highlight two MRL applications produced by Thyssenkrupp looking at how they meet code requirements and inspection criteria. There will also be an update on the 340-machine brake retrofit program.	Jeff Holmes	
	Benchmark Continuing Education:		
	Technical Training and Code:		
10:30 – 10:45 a.m.	Morning Break	Trillium Foyer	



Toronto: November 6-8, 2018

# THE ONLY WAY TO DO GREAT WORK IS TO LOVE WHAT YOU DO – STEVE JOBS

Time	Item	Lead
	Part 2 ASME A17.1-16/CSA B44-2016	
	Duration: 1.50 hrs 0.15 CEUs	
10:45 – 12:15 a.m.	This presentation will be provided in two parts covering Parts of the 2016 edition of the A17.1/B44 Safety Code for Elevators and Escalators. Changes that have been made to the 2013 edition of the Elevator Safety Code will be highlighted.	Jack Day
	Benchmark Continuing Education:	
	Technical Training, and Code:	
12:15 – 1:00 p.m.	Lunch	Trillium Ballroom A
	Alterations	
	Duration: 1.0 hrs 0.1 CEUs	
1:00- 2:00 p.m.	Alteration Testing Requirements have been clarified in TN 17-443 which was approved for publication. It added Testing Requirements to the Alteration Requirements. While it does not change the required tests, it makes it clear what test should be required when doing an acceptance test for an alteration. This presentation will offer an in depth look at the individual testing requirements and will be of value to the inspection community under the various recent editions of A17.1/B44.  Benchmark Continuing Education:	John Rearick
	Technical, Codes:	
	Elevator Requirements for Persons with Physical Disabilities Appendix E	
	Duration: 1.0 hrs 0.1 CEUs	
2:00 – 3:00 p.m.	This presentation will look at requirements found in Appendix E of A17.1/B44. These requirements are applicable to elevators in jurisdictions enforcing the NBCC.	Jack Day
	Benchmark Continuing Education:	
	Technical, Codes:	
3:00 p.m.	Wrap Up & Certificates	Stephanie Coyne
	Total CEUs 1.3	



Toronto: November 6-8, 2018

# THE ONLY WAY TO DO GREAT WORK IS TO LOVE WHAT YOU DO – STEVE JOBS

#### **Addendum: Listing of Presenters**

Presenter	Company
Bill Snyder	VTE Solutions
Bob Shepherd	Executive Director NAESA International
Cy Gray	Lead Investigator, TSSA
David Parkes	Engineering Services TSSA
Dean McLellan	Incident Management Specialist, TSSA
Fartash Razmjoo	KJA Consultants
Jack Day	Education Director NAESA International
Jeff Holmes	ThyssenKrupp Elevator
John Rearick	Code Data Plate
Kevin Brinkman	Kevin L. Brinkman & Associates LLC.
Les Simonffy	Elevating Device Inspector, TSSA
Marcus Tevyaw	MHT Codes & Consulting Specialists
Robert Kaspersma	Liftinstituut Holland
Stephanie Coyne	Elevating Device Inspector TSSA